MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Model Number 777624
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the ureteral stent broke, and the coil separated from the straight site after opening the package.It was confirmed that the customer had been replaced with a ureteral stent.
 
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.The ureteral stent was returned in the opened original packaging.An evaluation was completed by b.Bedwell at futurematrix on 17jan2022.Visual inspection of the sample noted the device was broken into two separate pieces.The separation appears similar in appearance to what is seen when the stent is cut with a pair of scissors as no stretching or discoloration was noted on the material.The suture port hole showed a break from the port hole to the end of the stent.The break looked similar to when a suture is forcefully pulled away from the stent causing the stent to rip.No additional damage was noted.The tip inner diameter was measured with a pin gage and found to be 0.043", the tube inner diameter was measured with a pin gage at both ends where the separation occurred and found to be 0.050", the outer diameter of the stent was measured with a laser micrometer and found to be 0.079"; all dimensions were within specifications.A 0.038" guidewire passed through each piece of the sample without resistance.A potential root cause for this event could be, "inappropriate package design" as no patient involvement was reported the device was not used, however, it is intended for treatment purposes.As damage was noted on the stent there appears to be a relationship between the device and reported event.No manufacturing issues or non-conformances were noted in the dhr review that could have caused or contributed to the reported event.Based on the results of the investigation, no additional action is required at this time.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "do not use if the package or product is damaged." "improper handling technique can seriously weaken the stent." "care should be exercised when removing the stent from inner polybag so as not to cause tearing or fragmentation." the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Common Device Name
BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12681895
Report Number1018233-2021-06558
Device Sequence Number19127523
Product Code FAD
UDI-Device Identifier10801741014540
UDI-Public(01)10801741014540
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K983498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2025
Device Model Number777624
Device Catalogue Number777624
Device Lot NumberNGFP3211
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown